MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Catalog Number 313.930
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part no.: 313.930, lot no.: 8831123: manufacturing location: (b)(4), release to warehouse date: 01.Apr.2014: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.It was reported that the hexagonal screwdriver is defective.This complaint is confirmed.The device was received at customer quality (cq) with a worn distal hex tip.The hex point/edges are worn/rounded/stripped.Whether this complaint can be replicated at customer quality (cq) with a functional test is not applicable for this complaint condition.No new malfunctions were identified as a result of the investigation.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Screwdriver assembly drawing and shaft component drawing for the device were reviewed.No drawing issues or discrepancies were noted.The design is adequate for its intended use and did not contribute to this complaint condition.A dimensional inspection was not performed because the damage/wear was visually confirmed on the returned 3+ year old reusable screwdriver.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had revision surgery on (b)(6) 2017 for scar revision and hardware removal due to painful hardware.Unknown which hardware was painful.The surgeon had difficulty removing the screws with both screwdrivers.The screwdrivers were noted to have rounded tips.Another set of screwdrivers were used to successfully remove the screws.There were no issues with the hardware.Patient had healed and requested that the painful hardware be removed.During the scar revision, the surgeon dissected an inch-wide scar on the lateral knee and sutured it back together to reduce the size of the scar.There was no surgical delay.Routine x-rays were taken as standard for the procedure.The procedure was completed successfully.During manufacturer investigation process of the returned hexagonal screwdriver, it was identified the hex point/edges are worn/rounded/stripped.This condition was reevaluated and determined to be reportable on (b)(6) 2018.This report addresses the screwdrivers with rounded tips.Difficulty removing screws.Removal of the painful hardware (plate and screws) has been captured under linked complaint (b)(4).Concomitant devices reported: 5.0mm cannulated screws (part # unknown, lot # unknown, quantity approximately 5).This is report 1 of 2 for complaint (b)(4).

Brand Name
4.0MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7293381
Report Number2939274-2018-50761
Device Sequence Number1249900
Product Code HXX
UDI-Device Identifier10886982188243
UDI-Public(01)10886982188243(10)8831123
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313.930
Device Lot Number8831123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Initial Date Received by Manufacturer 02/22/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1